Ingham type theorems and applications to control theory

Claudio Baiocchi; Vilmos Komornik; Paola Loreti

Bollettino dell'Unione Matematica Italiana (1999)

  • Volume: 2-B, Issue: 1, page 33-63
  • ISSN: 0392-4041

How to cite


Baiocchi, Claudio, Komornik, Vilmos, and Loreti, Paola. "Ingham type theorems and applications to control theory." Bollettino dell'Unione Matematica Italiana 2-B.1 (1999): 33-63. <>.

author = {Baiocchi, Claudio, Komornik, Vilmos, Loreti, Paola},
journal = {Bollettino dell'Unione Matematica Italiana},
keywords = {nonharmonic Fourier series; wave equation; beam equation; Riesz basis; uniform separation},
language = {eng},
month = {2},
number = {1},
pages = {33-63},
publisher = {Unione Matematica Italiana},
title = {Ingham type theorems and applications to control theory},
url = {},
volume = {2-B},
year = {1999},

AU - Baiocchi, Claudio
AU - Komornik, Vilmos
AU - Loreti, Paola
TI - Ingham type theorems and applications to control theory
JO - Bollettino dell'Unione Matematica Italiana
DA - 1999/2//
PB - Unione Matematica Italiana
VL - 2-B
IS - 1
SP - 33
EP - 63
LA - eng
KW - nonharmonic Fourier series; wave equation; beam equation; Riesz basis; uniform separation
UR -
ER -


  1. J. N. J. W. L. CARLESON - P. MALLIAVIN (editors), The Collected Works of Arne Beurling, Volume 2, Birkhäuser (1989). 
  2. CASSELS, J. W. S., An Introduction to Diophantine Approximation, Cambridge Tracts in Mathematics - Mathematical Physics, No. 45. Cambridge University Press, New York (1957). Zbl0077.04801MR87708
  3. CASTRO, - ZUAZUA, E., Une remarque sur les séries de Fourier non-harmoniques et son application à la contrôlabilité des cordes avec densité singulière, C. R. Acad. Sci. Paris Sér. I, 322 (1996), 365-370. Zbl0865.35075MR1408769
  4. GRAHAM, K. D.- RUSSELL, D. L., Boundary value control of the wave equation in a spherical region, SIAM J. Control, 13 (1975), 174-196. Zbl0315.93004MR355756
  5. HARAUX, A., Séries lacunaires et contrôle semi-interne des vibrations d'une plaque rectangulaire, J. Math. Pures Appl., 68 (1989), 457-465. Zbl0685.93039MR1046761
  6. INGHAM, A. E., Some trigonometrical inequalities with applications in the theory of series, Math. Z., 41 (1936), 367-379. Zbl0014.21503MR1545625
  7. JAFFARD, S.- TUCSNAK, M.- ZUAZUA, E., On a theorem of Ingham, J. Fourier Analysis, to appear. Zbl0939.42004MR1491935
  8. JAFFARD, S.- TUCSNAK, M.- ZUAZUA, E., Singular internal stabilization of the wave equation, J. Differential Equations, to appear. Zbl0920.35029MR1620290
  9. KAHANE, J.-P., Pseudo-périodicité et séries de Fourier lacunaires, Ann. Sci. de l'E.N.S., 79 (1962), 93-150. Zbl0105.28601MR154060
  10. KOMORNIK, V., Exact Controllability and Stabilization. The Multiplier Method, Collection RMA, Vol. 36, Masson-John Wiley, Paris-Chicester (1994). Zbl0937.93003MR1359765
  11. KOMORNIK, V.- LORETI, P., Observabilité frontière de systèmes couplés par analyse non harmonique vectorielle, C. R. Acad. Sci. Paris Sér. I Math., 324 (1997), 895-900. Zbl0880.93006MR1450445
  12. KOMORNIK, V.- LORETI, P., Ingham type theorems for vector-valued functions and observability of coupled linear systems, SIAM J. Control Optim., to appear. Zbl0963.93013MR1655862
  13. KOMORNIK, V.- LORETI, P., Observability of compactly perturbed systems, submitted. Zbl0952.34047
  14. LIONS, J.-L., Contrôle des systèmes distribués singuliers, Gauthiers-Villars, Paris (1983). Zbl0514.93001MR712486
  15. LORETI, P.- VALENTE, V., Partial exact controllability for spherical membranes, SIAM J. Control Optim., 35 (1997), 641-653. Zbl0879.93002MR1436643
  16. MARCZINKIEWICZ, - ZYGMUND, A., Proof of a gap theorem, Duke Math. J., 4 (1938), 469-472. MR1546068
  17. NIKOLSKII, N. K., A Treatise on the Shift Operator, Springer, Berlin (1986). Zbl0587.47036MR827223
  18. PALEY, R. E. A. C.- WIENER, N., Fourier Transforms in the Complex Domain, Amer. Math. Soc. Colloq. Publ., Vol. 19, Amer. Math. Soc., New York (1934). Zbl0011.01601MR1451142
  19. SEIP, K., On the connection between exponential bases and certain related sequences in 2 - π , π , J. Funct. Anal., 130 (1995), 131-160. Zbl0872.46006MR1331980
  20. TURÁN, P., On an inequality, Ann. Univ. Sci. Budapest. Eötvös Sect. Math., 1 (1959), 3-6. Zbl0092.29001MR101445
  21. ULLRICH, D., Divided differences and systems of nonharmonic Fourier series, Proc. Amer. Math. Soc., 80 (1980), 47-57. Zbl0448.42009MR574507
  22. WATSON, G. N., A Treatise on the Theory of Bessel Functions, Cambridge University Press (1962). Zbl0174.36202MR1349110
  23. WIENER, N., A class of gap theorems, Ann. Scuola Norm. Sup. Pisa (2), 3 (1934), 367-372. MR1556735
  24. YOUNG, R. M., An Introduction to Nonharmonic Fourier Series, Academic Press (1980). Zbl0493.42001MR591684

Citations in EuDML Documents

  1. Michel Mehrenberger, Critical length for a Beurling type theorem
  2. Sergei Avdonin, Marius Tucsnak, Simultaneous controllability in sharp time for two elastic strings
  3. Emmanuelle Crépeau, Christophe Prieur, Control of a clamped-free beam by a piezoelectric actuator
  4. Sergei Avdonin, Marius Tucsnak, Simultaneous controllability in sharp time for two elastic strings
  5. Sergei Avdonin, William Moran, Ingham-type inequalities and Riesz bases of divided differences
  6. Paola Loreti, Exact controllability of shells in minimal time

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.